Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Two-dimensional representations of groups with property FA
HTML articles powered by AMS MathViewer

by Roger C. Alperin PDF
Proc. Amer. Math. Soc. 108 (1990), 283-284 Request permission

Abstract:

We show that the two-dimensional representations of groups having property FA have finite image, if they always have compact closure.
References
  • Hyman Bass, Finitely generated subgroups of $\textrm {GL}_{2}$, The Smith conjecture (New York, 1979) Pure Appl. Math., vol. 112, Academic Press, Orlando, FL, 1984, pp.Β 127–136. MR 758465, DOI 10.1016/S0079-8169(08)61638-4
  • Jean-Pierre Serre, Trees, Springer-Verlag, Berlin-New York, 1980. Translated from the French by John Stillwell. MR 607504
  • Yasuo Watatani, Property T of Kazhdan implies property FA of Serre, Math. Japon. 27 (1982), no.Β 1, 97–103. MR 649023
  • B. A. F. Wehrfritz, Infinite linear groups. An account of the group-theoretic properties of infinite groups of matrices, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 76, Springer-Verlag, New York-Heidelberg, 1973. MR 0335656
  • R. J. Zimmer, Kazhdan groups acting on compact manifolds, Invent. Math. 75 (1984), no.Β 3, 425–436. MR 735334, DOI 10.1007/BF01388637
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E99
  • Retrieve articles in all journals with MSC: 20E99
Additional Information
  • © Copyright 1990 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 108 (1990), 283-284
  • MSC: Primary 20E99
  • DOI: https://doi.org/10.1090/S0002-9939-1990-0990411-1
  • MathSciNet review: 990411